Alert archive / Texas / Frost Advisories in 2012

Frost Advisory 2, NWS San Angelo, TX

October 26, 20128 counties in Texas

NWS San Angelo, TX issued this frost advisory at Oct 26, 2012, 3:10 PM CDT for 8 counties in Texas. It took effect at Oct 27, 2012, 5:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 3:10 PM CDT (20:10 UTC)
In effect from
Oct 27, 2012, 5:00 AM CDT
Expired
Oct 27, 2012, 10:00 AM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Irion County, TX, Runnels County, TX, Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 43 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WWUS74 KSJT 262010
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
310 PM CDT FRI OCT 26 2012

...LIGHT FREEZE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS
SATURDAY MORNING...

.SKIES HAVE CLEARED ACROSS THE BIG COUNTRY TODAY...AND PARTLY
CLOUDY SKIES ARE NOW IN PLACE IN THE CONCHO VALLEY AND HEARTLAND
AREAS. THESE CLEARING SKIES SHOULD ALLOW TEMPERATURES TO DROP...
PERHAPS REACHING THE FREEZING MARK ACROSS THE BIG COUNTRY... WITH
FROST LIKELY IN AREAS FARTHER SOUTH IN THE CONCHO VALLEY...AND THE
NORTHERN HEARTLAND.

TXZ049-054-098-099-113-114-127-128-271100-
/O.UPG.KSJT.FZ.A.0001.121027T1000Z-121027T1500Z/
/O.NEW.KSJT.FZ.W.0001.121027T1000Z-121027T1500Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
310 PM CDT FRI OCT 26 2012

...FREEZE WARNING IN EFFECT FROM 5 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: 29 TO 33 DEGREES...COLDEST IN LOW LYING RIVER
  VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON
  HILLTOPS.

* IMPACTS: ALTHOUGH TEMPERATURES MAY ONLY BRIEFLY REACH THE 
  FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE 
  VEGETATION IF LEFT OUTSIDE AND UNCOVERED. EVEN IF READINGS DO 
  NOT QUITE REACH FREEZING...FROST WILL ALSO BE POSSIBLE. 

* UNCERTAINTY: THESE COLD TEMPERATURES WILL BE HIGHLY DEPENDENT ON
  CLOUDS CLEARING AND WINDS DIMINISHING DURING THE LATE AFTERNOON
  AND EVENING HOURS. AREAS THAT SEE THE CLOUDS PERSIST WILL LIKELY
  SEE SLIGHTLY WARMER...ABOVE FREEZING...CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ064>066-071>073-139-140-271100-
/O.UPG.KSJT.FZ.A.0001.121027T1000Z-121027T1500Z/
/O.NEW.KSJT.FR.Y.0002.121027T1000Z-121027T1500Z/
STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-COLEMAN-BROWN-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...MERTZON...SAN ANGELO...EDEN...COLEMAN...
BROWNWOOD
310 PM CDT FRI OCT 26 2012

...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM CDT SATURDAY.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES: 33 TO 36 DEGREES...COLDEST IN LOW LYING RIVER
  VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON
  HILLTOPS.

* IMPACTS: ALTHOUGH TEMPERATURES ARE ONLY EXPECTED TO NEAR THE
  FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE VEGETATION
  IF LEFT OUTSIDE AND UNCOVERED. 

* UNCERTAINTY: THESE COLD TEMPERATURES WILL BE HIGHLY DEPENDENT ON
  CLOUDS CLEARING AND WINDS DIMINISHING DURING THE LATE AFTERNOON
  AND EVENING HOURS. AREAS THAT SEE THE CLOUDS PERSIST WILL LIKELY
  SEE SLIGHTLY WARMER...ABOVE FREEZING...CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
245 
WWUS74 KSJT 271011
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
511 AM CDT SAT OCT 27 2012

...LIGHT FREEZE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS
THIS MORNING...

.WITH CLEAR SKIES ACROSS THE BIG COUNTRY AND THE NORTHERN
HEARTLAND...TEMPERATURES HAVE DROPPED RAPIDLY OVERNIGHT. THE BIG
COUNTRY WILL LIKELY SEE READINGS AT OR BELOW FREEZING BY
SUNRISE...WHILE THE HEARTLAND WILL REMAIN JUST ABOVE FREEZING.
HOWEVER...A FROST WILL REMAIN LIKELY.

TXZ064-065-071>073-271115-
/O.CAN.KSJT.FR.Y.0002.000000T0000Z-121027T1500Z/
STERLING-COKE-IRION-TOM GREEN-CONCHO-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
MERTZON...SAN ANGELO...EDEN
511 AM CDT SAT OCT 27 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE
FROST ADVISORY. 

CLOUD COVER HAS PERSISTED LONGER THAN ORIGINALLY FORECASTED...AND
HAS HELPED KEEP TEMPERATURES ABOVE THE THREAT OF ANY FROST.

$$

TXZ049-054-098-099-113-114-127-128-271500-
/O.CON.KSJT.FZ.W.0001.000000T0000Z-121027T1500Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
511 AM CDT SAT OCT 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TEMPERATURES: 29 TO 33 DEGREES...COLDEST IN LOW LYING RIVER 
  VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON 
  HILLTOPS. 

* IMPACTS: ALTHOUGH TEMPERATURES MAY ONLY BRIEFLY REACH THE 
  FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE 
  VEGETATION IF LEFT OUTSIDE AND UNCOVERED. EVEN IF READINGS DO 
  NOT QUITE REACH FREEZING...FROST WILL ALSO BE POSSIBLE. 

* UNCERTAINTY: THESE COLD TEMPERATURES WILL BE HIGHLY DEPENDENT 
  ON CLOUDS CLEARING AND WINDS DIMINISHING DURING THE LATE 
  AFTERNOON AND EVENING HOURS. AREAS THAT SEE THE CLOUDS PERSIST 
  WILL LIKELY SEE SLIGHTLY WARMER...ABOVE FREEZING...CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ066-139-140-271500-
/O.CON.KSJT.FR.Y.0002.000000T0000Z-121027T1500Z/
RUNNELS-COLEMAN-BROWN-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...COLEMAN...
BROWNWOOD
511 AM CDT SAT OCT 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TEMPERATURES: 33 TO 36 DEGREES...COLDEST IN LOW LYING RIVER 
  VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON 
  HILLTOPS. 

* IMPACTS: ALTHOUGH TEMPERATURES ARE ONLY EXPECTED TO NEAR THE 
  FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE 
  VEGETATION IF LEFT OUTSIDE AND UNCOVERED. 

* UNCERTAINTY: THESE COLD TEMPERATURES WILL BE HIGHLY DEPENDENT 
  ON CLOUDS CLEARING AND WINDS DIMINISHING DURING THE LATE 
  AFTERNOON AND EVENING HOURS. AREAS THAT SEE THE CLOUDS PERSIST 
  WILL LIKELY SEE SLIGHTLY WARMER...ABOVE FREEZING...CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
374 
WWUS74 KSJT 271459
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 AM CDT SAT OCT 27 2012

TXZ049-054-098-099-113-114-127-128-271600-
/O.EXP.KSJT.FZ.W.0001.000000T0000Z-121027T1500Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS
959 AM CDT SAT OCT 27 2012

...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. 

$$

TXZ066-139-140-271600-
/O.EXP.KSJT.FR.Y.0002.000000T0000Z-121027T1500Z/
RUNNELS-COLEMAN-BROWN-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...COLEMAN...
BROWNWOOD
959 AM CDT SAT OCT 27 2012

...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

$$


JOHNSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:43 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 26, 2:43 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
243 PM CDT FRI OCT 26 2012

.SHORT TERM...
THE MAIN CONCERN FOR THE SHORT TERM FORECAST IS THE POTENTIAL FOR
FREEZING TEMPERATURES ACROSS A BROAD AREA.

CURRENTLY...NORTHEAST WINDS CONTINUE AT THE SURFACE AS HIGH PRESSURE
BUILDS AND COLD AIR ADVECTION ALSO CONTINUES. DEWPOINT VALUES NORTH
AND NORTHEAST OF THE AREA ARE MAINLY IN THE UPPER 20S...AND THIS
DRIER AIR ALONG WITH THE COLDER AIR MASS WILL CONTINUE ADVECTING
INTO THE WEST CENTRAL TEXAS REGION. CLOUD COVER HAS BEEN TRYING TO
ERODE OUT OF THE AREA ACROSS THE NORTHERN 2/3 OF THE FORECAST
AREA...AND REMAINING IN PLACE ACROSS THE SOUTHERN 1/3. LOOKING AT
THE 295K THROUGH 305K THETA LEVELS SHOWS RH VALUES DECREASING
TONIGHT FOR THE BIG COUNTRY...WITH MORE QUESTIONABLE TRENDS FARTHER
SOUTH. WITH THAT IN MIND...WE HAVE MUCH BETTER CONFIDENCE IN THE BIG
COUNTRY AREAS FALLING BELOW FREEZING AND HAVE GONE AHEAD WITH A
FREEZE WARNING FOR OUR NORTHERN 8 COUNTIES. SOUTH OF THERE IN THE
CONCHO VALLEY AND NORTHERN HEARTLAND...WITH LESS CONFIDENCE IN A
FREEZE DUE TO POSSIBLE LINGERING CLOUD COVER...WILL GO WITH A FROST
ADVISORY. ALONG AND JUST NORTH OF THE INTERSTATE 10 CORRIDOR...
OVERNIGHT CLOUDS ARE MORE LIKELY...AND THUS TEMPERATURES SHOULD
REMAIN IN THE UPPER 30S TO LOWER 40S.

FOR SATURDAY...THE SLOW CLEARING SHOULD CONTINUE...ALLOWING FOR
WARMER TEMPERATURES ACROSS THE AREA. HIGHS SHOULD GET INTO THE UPPER
50S TO LOWER 60S.

20

.LONG TERM...
A CHILLY START TO THE EXTENDED FORECAST IS EXPECTED...WITH A SLOW
WARM UP THROUGH THE END OF NEXT WEEK. IDEAL RADIATIONAL COOLING
CONDITIONS ARE FORECAST SATURDAY NIGHT/SUNDAY MORNING AS SURFACE
HIGH PRESSURE NOSES INTO WEST CENTRAL TEXAS. WINDS WILL BE
LIGHT...DEWPOINT TEMPERATURES WILL BE IN THE 20S AND SKIES WILL BE
MOSTLY CLEAR. THIS COMBINATION SHOULD ALLOW TEMPERATURES TO QUICKLY
FALL AFTER SUNSET...AND BOTTOM OUT IN THE MID AND UPPER 30S. A FEW
READINGS NEAR OR JUST BELOW FREEZING WILL BE POSSIBLE...ESPECIALLY
ACROSS LOW LYING RIVER VALLEYS...BUT I EXPECT MOST LOCATIONS TO
REMAIN ABOVE FREEZING. A FREEZE WATCH OR FROST ADVISORY MAY
EVENTUALLY BE NECESSARY FOR SOME LOCATIONS...AND RESIDENTS ARE URGED
TO CONTINUE TO MONITOR FUTURE FORECASTS FROM THE NATIONAL WEATHER
SERVICE IN SAN ANGELO.

A STEADY WARM UP WILL ENSUE THROUGH THE END OF NEXT WEEK. HIGH
TEMPERATURES ON SUNDAY WILL REBOUND INTO THE MID AND UPPER
60S...WITH LOW TEMPERATURES MONDAY MORNING DROPPING BACK INTO MID
30S TO MID 40S. HIGH TEMPERATURES ON MONDAY WILL BE BACK TO NEAR 70
ACROSS THE REGION...THEN BACK TO NEAR 80 AT MOST LOCATIONS ON
THURSDAY.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 30  59  34  65  39 /   5   0   0   0   0
SAN ANGELO 	 33  62  35  66  38 /   5   0   0   0   0
JUNCTION 	 42  62  34  69  35 /   5   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 5 AM TO 10 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: CALLAHAN...FISHER...HASKELL...JONES...NOLAN...
SHACKELFORD...TAYLOR...THROCKMORTON.

FROST ADVISORY FROM 5 AM TO 10 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: BROWN...COKE...COLEMAN...CONCHO...IRION...RUNNELS...
STERLING...TOM GREEN.

&&

20/DANIELS
Hazardous weather outlook, Oct 26, 3:10 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
310 PM CDT FRI OCT 26 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
310 PM CDT FRI OCT 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LIGHT FREEZE IS POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS
LATE TONIGHT AND INTO SUNRISE SATURDAY...MAINLY ALONG AND NORTH OF
A STERLING CITY TO CROSS PLAINS LINE. A FREEZE WARNING HAS BEEN
ISSUED FOR THOSE AREAS. PEOPLE WITH SENSITIVE OUTDOOR VEGETATION
MAY WANT TO COVER THEIR PLANTS OR BRING THEM INSIDE. A FROST
ADVISORY IS ALSO IN EFFECT FARTHER SOUTH FOR AREAS GENERALLY NORTH
OF A BARNHART...TO EDEN...TO BROWNWOOD LINE. SENSITIVE OUTDOOR
VEGETATION MAY ALSO NEED TO BE COVERED IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD CONDITIONS ARE POSSIBLE AGAIN SUNDAY MORNING...AND FROST OR
A LIGHT FREEZE WILL AGAIN BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:48 AM CDTFreeze WatchSJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 10 more11 hr
Oct 26, 3:10 PM CDTFreeze WarningSJTCallahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more19 hr

Nearby

Frost Advisories in Texas, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.